Alert archive / Maine / Beach Hazards Statements in 2024
Beach Hazards Statement 20, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 23, 2024, 2:31 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 24, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2024, 2:31 PM EDT (18:31 UTC)
- In effect from
- Aug 24, 2024, 8:00 AM EDT
- Expired
- Aug 24, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WHUS41 KCAR 231831 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 231 PM EDT Fri Aug 23 2024 MEZ029-030-240245- /O.NEW.KCAR.BH.S.0020.240824T1200Z-240825T0000Z/ Coastal Hancock-Coastal Washington- 231 PM EDT Fri Aug 23 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT....The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the very cold water temperatures. Water temperatures are currently only in the mid to upper 50s along the coast. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS..The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
4 follow-up statements
138 WHUS41 KCAR 232216 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 616 PM EDT Fri Aug 23 2024 MEZ029-030-250000- /O.CON.KCAR.BH.S.0020.240824T1200Z-240825T0000Z/ Coastal Hancock-Coastal Washington- 616 PM EDT Fri Aug 23 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Saturday. * IMPACTS..The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
678 WHUS41 KCAR 240737 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 337 AM EDT Sat Aug 24 2024 MEZ029-030-250000- /O.CON.KCAR.BH.S.0020.240824T1200Z-240825T0000Z/ Coastal Hancock-Coastal Washington- 337 AM EDT Sat Aug 24 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Saturday. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
977 WHUS41 KCAR 241342 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 942 AM EDT Sat Aug 24 2024 MEZ029-030-242300- /O.CON.KCAR.BH.S.0020.000000T0000Z-240825T0000Z/ Coastal Hancock-Coastal Washington- 942 AM EDT Sat Aug 24 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures in the upper 70s to near 80 degrees may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
366 WHUS41 KCAR 241902 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 302 PM EDT Sat Aug 24 2024 MEZ029-030-250000- /O.CON.KCAR.BH.S.0020.000000T0000Z-240825T0000Z/ Coastal Hancock-Coastal Washington- 302 PM EDT Sat Aug 24 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures in the upper 70s to near 80 degrees may cause people to underestimate the dangers of the very cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 23, 2:25 PM EDT, 6 minutes earlier.
Area forecast discussion, Aug 23, 2:25 PM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Caribou ME 225 PM EDT Fri Aug 23 2024 .SYNOPSIS... High pressure builds over the area into early Sunday. A weak area of low pressure moves over the area late Sunday into early Tuesday. An upper trough moves across the area mid to late week. && .NEAR TERM /THROUGH SATURDAY/... Upper level low pressure continues to pull out eastward into the Maritimes tonight while ridging at the surface and aloft builds. Under clear skies, expect good radiational cooling and a sharp/shallow inversion to form. Suspect low temps will end up below guidance. The bias-corrected guidance looks too high based on recent warm temps. Shaded towards NBM 25th percentile with forecast lows in the upper 40s to lower 50s. These temperatures will likely result in shallow fog over lakes and in river valleys. For Saturday, the ridging continues and warming is expected through the column. 850mb temps will warm some 4-5C over today. Surface temperatures should rebound towards 80F under mostly sunny skies. Do expect development of fair wx cu by afternoon around 850mb or higher, and there is a little instabilty above that level to above 700mb, but not sold on showers and will not include any PoPs for Saturday. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... High pressure slowly moves over and east of the region Saturday night. Winds will be nearly calm by daybreak Sunday. A few clouds will start to work in later in the night on the backside of the high, limiting the radiational cooling potential. That said, still forecasting lows to drop into the lower 50s in the normally cooler northern valleys, with mid to upper 50s elsewhere. Patchy river valley is expected to form as there will still be enough low-level moisture around. An upper-level low will begin to approach from the northwest on Sunday. Most places will remain dry for most of the day. However, there will be a chance of afternoon showers and a few thunderstorms in the Moosehead Lake region, Baxter State Park, the North Woods, and the Saint John Valley. A shower or two could reach as far as I-95 and Route 1 in Aroostook County, but any showers will be isolated. Any thunderstorms end with the loss of daytime heating, but a few showers could persist into Sunday night. Southerly flow will provide favorable conditions for at least patchy fog to develop Sunday night, especially where showers fall during the day. Highs on Sunday will range from the mid 70s in the North Woods, to the lower 80s near Bangor. Lows Sunday night are expected to range from the mid 50s to the lower 60s. The upper-level low will cross through Maine on Monday. This means more destabilization and a greater threat for afternoon showers and thunderstorms, mainly from Bangor north and west. Onshore flow will limit shower and thunderstorm development closer to the coast. With more clouds and showers around, highs on Monday are forecast to be a bit cooler than Sunday. Expect 70s for most places, with 60s at the immediate coast. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Brief upper-level ridging builds in Monday night into Tuesday as the aforementioned upper low moves into the Canadian Maritimes. This will mean dry conditions Monday night through Tuesday night. Also expecting some fog development Monday night with light winds and available low-level moisture. Models show an upper trough moving towards the area for Wednesday and Thursday of next week. However, guidance disagrees on the timing of this feature. For now, left chance of showers and thunderstorms in for both afternoons. High pressure looks to bring a period of drier weather towards the end of next week. Temperatures will at or a little above normal early in the week, then at or a bit below normal late week. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... NEAR TERM: VFR conditions are expected through the period. The only possible exception could be shallow fog near lakes and rivers. As a result, PQI could see intermittent reductions in vis due to fog later tonight into the early morning hours. Light northwest winds will become more westerly for Saturday. SHORT TERM: Saturday Night...Mainly VFR, though MVFR/IFR with patchy fog possible late Saturday night. Light W-SW winds. Sunday...Mainly VFR. Brief MVFR with showers and VCTS possible in the PM at Aroostook Terminals. S-SW winds around 5 kts. Sunday Night...VFR early. IFR or lower possible late with patchy fog. Light S-SW winds. Monday...Any IFR or lower with patchy fog in the early AM becoming VFR. Periods of MVFR possible in the PM with showers and VCTS. S winds 5-10 kts. Monday Night-Tuesday Night...Mainly VFR. IFR or lower possible late night and early AM with patchy fog. S winds around 5 kts. Wednesday...Mainly VFR. Brief MVFR possible at Aroostook terminals in the PM with showers and VCTS. S-SW winds 5-15 kts. && .MARINE... NEAR TERM: Winds will decrease tonight into Saturday with max gusts just over 10 kt. Direction will vary from west to southwest. South swell around two to three feet will continue into Saturday with a slight downward trend. Fog is not expected. SHORT TERM: Winds and seas will remain well below Small Craft Advisory criteria through the weekend and the first half of next week. Patchy fog will reduce visibility on the waters at times, especially at night and in the early morning hours. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...MCW Short Term...Clark Long Term...Clark Aviation...MCW/Clark Marine...MCW/Clark
Hazardous weather outlook, Aug 23, 3:11 AM EDT, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 311 AM EDT Fri Aug 23 2024 MEZ001>006-010-011-015>017-029>032-240715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 311 AM EDT Fri Aug 23 2024 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-240715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 311 AM EDT Fri Aug 23 2024 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.